\(H\)-fixed distribution vectors for generalized principal series of reductive symmetric spaces and meromorphic continuation of Eisenstein integrals. (Vecteurs distributions \(H\)-invariants pour les séries principales généralisées d’espaces symétriques reductifs et prolongement méromorphe d’intégrales d’Eisenstein.) (French) Zbl 0785.22014

Let \(G\) be the group of real points of a Zariski-connected linear algebraic group defined over \(\mathbb{R}\), equipped with an involution \(\sigma\) defined over \(\mathbb{R}\). Let \(H\) be the group of fixed points of \(\sigma\) in \(G\). Then \(G/H\) is a reductive symmetric space. Let \(\theta\) be a Cartan involution of \(G\) commuting with \(\sigma\), and let \(P\subset G\) be a parabolic subgroup of \(G\) which is \(\sigma\circ\theta\)-stable. Then \(P\) has a \(\sigma\)-Langlands decomposition \(P=MAN\). Here \(N\) is the unipotent radical of \(P\), and \(L=P\cap \theta P\) the \(\theta\)-stable Levi component. Moreover, \(A\) is the subgroup of the usual Langlands \(A\) consisting of elements \(a\) with \(\sigma a=a^{-1}\). Suppose that the reductive symmetric space \(M/M\cap H\) satisfies Flensted-Jensen’s rank condition so that it possesses a discrete series representation \(\delta\). If \(\nu\in{\mathfrak a}_{\mathbb{C}}^*\), then the representation \(\pi_{\delta,\nu}\) of \(G\) induced from the representation \(\delta\otimes (\nu+\rho)\otimes 1\) of \(P\) is called a generalized principal series representation of \(G/H\).
The authors establish the existence of an \(H\)-fixed distribution vector in \(\pi_{\delta,\nu}\) which depends meromorphically on the parameter \(\nu\). The main interest in such a family stems from its expected contribution to the Plancherel decomposition of \(L^ 2(G/H)\).
As a consequence of the above mentioned result the authors establish meromorphic continuation of Eisenstein integrals, i.e. matrix coefficients of \(K\)-finite vectors with \(H\)-fixed distribution vectors in \(\pi_{\delta,\nu}\).
The authors also give an application of their result to standard intertwining operators: their distribution kernels are examples of the \(H\)-fixed distribution vectors under consideration, in the setting of the group \(G\) viewed as the symmetric space \(G\times G/\text{diagonal }G\).
The present work generalizes earlier work by T. Oshima and J. Sekiguchi [Invent. Math. 57, 1-81 (1980; Zbl 0434.58020)], G. ’Olafsson [ibid. 90, 605-629 (1987; Zbl 0665.43004)] and E. P. van den Ban [Ann. Sci. Ec. Norm. Supér., IV. Sér. 21, 359-412 (1988; Zbl 0714.22009)] for minimal \(\sigma\circ\theta\)-stable parabolic subgroups. The main tool of the first two papers is the use of a Bernstein-Soto functional equation. This tool does not directly apply to the present situation. Instead the authors use a generalization due to Kashiwara, involving the meromorphic continuation of a product of complex powers of polynomials with the solution of a holonomic system of differential equations.


22E46 Semisimple Lie groups and their representations
22E45 Representations of Lie and linear algebraic groups over real fields: analytic methods
Full Text: DOI EuDML


[1] [B1] van den Ban, E.: Asymptotic behaviour of matrix coefficients related to reductive symmetric spaces. Proc. K. Ned. Akad. Wet.90, 225-249 (1987) · Zbl 0629.43008
[2] [B2] van den Ban, E.: The principal scries for a reductive symmetric space I,H-fixed distribution vectors. Ann. Sci. Ec. Norm. Super.21, 359-412 (1988) · Zbl 0714.22009
[3] [BD] van den Ban, E., Delorme, P.: Quelques propri?t?s des repr?sentations sph?riques pour les espaces sym?triques r?ductifs. J. Funct. Anal.80, 284-307 (1988) · Zbl 0662.22007
[4] [Bo] Borel, A.: Linear algebraic groups. New-York Amsterdam: Benjamin 1969 · Zbl 0186.33201
[5] [Bou] Bourbaki, N.: Espaces vectoriels topologiques, Ch. 3 ? 5. El?ments de Math?matiques XVIII. Paris: Hermann 1967
[6] [Bou2] Bourbaki, N.: Vari?t?s diff?rentiables et analytiques, Fasc. de r?ultats ? 1 ? 7, El?ments de Math?matiques XXXIII. Paris: Hermann 1967
[7] [C] Casselman, W.: Canonical extensions of Harish Chandra modules to representations ofG. (Preprint) · Zbl 0702.22016
[8] [CM] Casselman, W., Milici?, D.: Asmptotic behaviour of matrix coefficients of admissible representations. Duke Math. J.,49, 869-930 (1982) · Zbl 0524.22014
[9] [CL] Coddington, E., Levinson, N.: Theory of ordinary differential equations. Mac Graw Hill, New York, Toronto, Londres, 1955 · Zbl 0064.33002
[10] [D] Delorme, P.: Homomorphismes de Harish Chandra li?s auxK-types minimaux des s?ries principales g?n?ralis?es des groupes de Lie r?ductifs connexes. Ann. Sc. Ec. Norm. Super.17, 117-156 (1984) · Zbl 0582.22009
[11] [Di] Dixmier, J.: Alg?bres enveloppantes. Paris: Gauthier-Villars 1974
[12] [DHV] Duflo, M., Heckman, G., Vergne, M.: Projection d’orbites, formule de Kirillov et formule de Blattner, M?m. Soc. Math. Fr., II. Ser.15, 65-128
[13] [FOS] Flensted-Jensen, M., Oshima, T., Schlichtkrull, H.: Boundedness of certain unitarizable Harish-Chandra modules. In: Representations of Lie groups, Kyoto, Hiroshima 1986 (Adv. Stud. Pure Math., vol. 14, pp. 651-660). Amsterdam: North-Holland and Tokyo: Kinokuniya 1988 · Zbl 0725.22005
[14] [Gi] Ginsburg, V.: Admissible modules on a symmetric space. Ast?risque173-174, 199-255 (1989)
[15] [Gr] Grothendieck, A.: Produits tensoriels topologiques et espaces nucl?aires. Mem. Am. Math. Soc.16 (1955)
[16] [HC1] Harish-Chandra: Spherical functions on semisimple Lie groups I. Am. J. Math.80, 241-310 (1958) · Zbl 0093.12801
[17] [HC2] Harish-Chandra: Harmonic analysis on real reductive groups I. J. Funct. Anal.19, 104-204 (1975) · Zbl 0315.43002
[18] [He] Helgason, S.: Groups and geometric analysis, in Integral geometry, invariant differential operators and spherical functions. New York London: Academic Press 1984 · Zbl 0543.58001
[19] [H?] H?rmander, L.: The analysis of linear partial differential equations I. (Grundl. Math. Wiss., vol. 256) Berlin Heidelberg New York: Springer 1983
[20] [K1] Kashiwara, M.:b-functions and holonomic systems. Invent. Math.38, 33-58 (1976) · Zbl 0354.35082
[21] [K2] Kashiwara, M.: On the maximally overdetermined systems of linear differential equations. Invent. Math.49, 121-135 (1978) · Zbl 0401.32005
[22] [KK] Kashiwara, M., Kawai, T.: On the holonomic systems with regular singularities III. Publ. Res. Inst. Math. Sci.17, 813-979 (1981) · Zbl 0505.58033
[23] [KnSt] Knapp, A.W., Stein, E.M.: Intertwining operators for semisimple Lie groups II. Invent. Math.60, 9-84 (1980) · Zbl 0454.22010
[24] [Ma] Matsuki, T.: The orbits of affine symmetric spaces under the action of minimal parabolic subgroups. J. Math. Soc. Japan31, 331-357 (1979) · Zbl 0396.53025
[25] [Mu] Mumford, D., Fogarty, J.: Geometric Invariant Theory, 2?me ?d. (Ergeb. Math., vol. 34) Berlin Heidelberg New York: Springer 1982 · Zbl 0504.14008
[26] [O11] Olafsson, G.: Die Langlands-parameter f?r die Flensted-Jensensche fundamentale Reihe. Math. Scand.55, 229-244 (1984) · Zbl 0561.22008
[27] [O12] Olafsson, G.: Fourier and Poisson transformation associated to a semisimple symmetric space. Invent. Math.90, 605-629 (1987) · Zbl 0665.43004
[28] [OM] Oshima, T., Matsuki, T.: A description of discrete series for semisimple symmetric spaces, In: Advanced Studies in Pure Math., vol., 4 pp. 331-390 (1984) · Zbl 0577.22012
[29] [OS] Oshima, T., Sekiguchi, J.: Eigenspaces of invariant differential operators on an affine symmetric space. Invent. Math.57, 1-81 (1980) · Zbl 0434.58020
[30] [Sa] Sabbah, C.: Modules d’Alexander etD-modules. Duke Math. J.60, 729-814 (1990) · Zbl 0715.14007
[31] [Sc] Schwartz, L.: Th?orie des distributions. Paris: Hermann 1966
[32] [Se1] Serre, J.P.: Cohomologie galoisienne. (Lect. Notes Math., vol. 5) Berlin Heidelberg New York: Springer 1965
[33] [Se2] Serre, J.P.: Faisceaux alg?briques coh?rents. Ann. Math.61, 197-278 (1955) · Zbl 0067.16201
[34] [Sp] Springer, T.A.: Galois cohomology of linear algebraic groups. In: Algebraic groups and Discontinuous subgroups. (Proc. Symp. Pure Math., vol. 9, pp. 149-158) Providence, RI: Am. Math. Soc. 1966 · Zbl 0178.35303
[35] [W1] Wallach, N.: Harmonic analysis on homogeneous spaces. New York: Marcel Dekker 1973
[36] [W2] Wallach, N.: Real reductive groups I. New York London: Academic Press 1988 · Zbl 0666.22002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.